PASCAL - Pattern Analysis, Statistical Modelling and Computational Learning

Curvature variation minimizing cubic Hermite interpolants
Gašper Jaklic and Emil Žagar
Applied mathematics and computation Volume 218, Number 7, pp. 3918-3924, 2011. ISSN 0096-3003

Abstract

In this paper, planar parametric Hermite cubic interpolants with small curvature variation are studied. By minimization of an appropriate approximate functional, it is shown that a unique solution of the interpolation problem exists, and has a nice geometric interpretation. The best solution of such a problem is a quadratic geometric interpolant. The optimal approximation order 4 of the solution is confirmed. The approach is combined with strain energy minimization in order to obtain G1 cubic interpolatory spline.

EPrint Type:Article
Project Keyword:Project Keyword UNSPECIFIED
Subjects:Theory & Algorithms
ID Code:9254
Deposited By:Boris Horvat
Deposited On:21 February 2012